It is currently Sun Dec 11, 2016 10:50 pm

Free Newsletter

panadene forte

Share your health and beauty secrets here.

Moderator: Moderators

panadene forte

Postby charlimc » Sun Sep 30, 2007 3:57 pm

hi just seeing if any one can help me, my mum just called me and is asking me to help her. her new doc has taken her off panadene forte which she has been taking for 2o yrs and has given her some sort of patch instead, She is quite upset oviously she has relied on this pain killer for a long time and has an addiction to it, and she has just been taken straight off it. She has asked me to help find some info on what side effects she would be feeling as she dosnt know what she's feeling is in her mind or what. does anyone know where i could find this sorta info???
Charli x
User avatar
charlimc
 
Posts: 209
Joined: Wed Aug 22, 2007 3:56 pm
Location: Perth, WA

Postby Butterfly_Dawn » Sun Sep 30, 2007 4:07 pm

Quick google brings up http://www.addictionwithdrawal.com/codeine.htm

side effects can include
* runny nose
* sweating
* muscle twitching
* muscle pain
* headaches
* irregular heartbeat
* nausea and vomiting
* high blood pressure
* fever
* insomnia
* dehydration
* yawning
* weakness
* stomach cramps

But they should reduce within a few days. Codeine (the iene in panadiene) is an opioid so it can be addictive and shouldn't be used long term. I would say to keep up the water so it can be flushed from the body asap and ride it out.


Also see:
http://www.eknowhow.com/ekh_drugdatabas ... d=56&dsa=0

And this has an interesting discussion too
http://www2b.abc.net.au/science/k2/stn/ ... 46366.shtm
35kg lost. (November 2005 - October 2006)
15kg gained again (as at October 2010).
Back to the drawing board - Let's do this thing!

"You can't change the winds, but you can change the sails"

"Reach out and take control of what lands in your lap"

User avatar
Butterfly_Dawn
 
Posts: 4151
Joined: Thu Nov 03, 2005 10:28 pm
Location: Hobart, Tas

Postby charlimc » Sun Sep 30, 2007 4:18 pm

thankyou :)
Charli x
User avatar
charlimc
 
Posts: 209
Joined: Wed Aug 22, 2007 3:56 pm
Location: Perth, WA

Postby yummymummy » Sun Sep 30, 2007 6:50 pm

the patch may be a fentayl patch which is in the opoid family as is the codiene in the paniedine forte so maybe she wont have the sort of side effects listed above,the patches come in variable strengths so it may take a few trys to find the strength that maintains a satisfactory level of pain relief for her. The patches offer a steady release of the pain relieving drug while taking tablets you tend to get the highs and lows of the medication in your system. Maybe she needs to revisit her Dr to discuss her options
Jody

[url=http://www.TickerFactory.com/weight-loss/w3enhEK/]
Image
[/url]
yummymummy
 
Posts: 961
Joined: Mon Oct 16, 2006 11:52 am
Location: Perth WA

Postby Ses » Sun Sep 30, 2007 7:55 pm

My reply was going to be along the same lines as Jody's. Fingers crossed it helps her pain control! I know of many people who have had relief with fentanyl patches....
[[url=http://www.TickerFactory.com/weight-loss/wg3ZtyW/]
Image
[/url]
Ses
 
Posts: 201
Joined: Mon Jun 25, 2007 7:51 pm
Location: QUeanbeyan

Postby Ses » Sun Sep 30, 2007 7:56 pm

and forgot - the patch is not as hard on your liver. Long term panadol use can be.........
[[url=http://www.TickerFactory.com/weight-loss/wg3ZtyW/]
Image
[/url]
Ses
 
Posts: 201
Joined: Mon Jun 25, 2007 7:51 pm
Location: QUeanbeyan

Postby Misstoodles » Fri Nov 23, 2007 4:38 am

It was not only insensitive of your doctor but also rather irresponsible for him to take her straight off Codeine containing medication, doctors are always taught to -wean- people off medications like that because of withdrawls.. I know what the addiction is like because for a while there I took it recreationally and developed a nasty habit which almost put me in hospital. The tolerance to the drug builds -very- quickly, and so does physical and psychological addiction.

The withdrawl for me was an INSANE amount of itching, like a chasing itch.. you know the sort you scratch but its moved to another spot already? Cold sweats, headaches, loss of appetite, completely irritable. It's not a fun time at all, I feel really bad for your mother :(

What I suggest you do is go to another doctor and explain the situation and offer some old filled prescriptions as proof that she has been getting the codeine for pain-relief. If they still don't do anything for your mother, you could go to the pharmacy and pick up the lower-dosage Codapane Fortes or a generic version and help wean your mother off them yourself. I believe the highest dose of codeine per tablet they are allowed to sell OTC is 15mg, whereas your mother would have been on something like 30-60mg per tablet by now I assume?

I'd ask the chemist if there are any drug interactions between the Codeine and this new patch thing, just incase.

Sorry if this hasn't been helpful, or if I didn't really post in time. Thought I'd add my bit.

Megan
[url=http://www.TickerFactory.com/weight-loss/wFyKFbn/]
Image
[/url]
User avatar
Misstoodles
 
Posts: 258
Joined: Sun Sep 09, 2007 1:33 am
Location: Perth, Western Australia


Return to Health and Beauty

Who is online

Users browsing this forum: No registered users and 1 guest

cron